Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 10, 2000, 7:49 AM EDT for Ulster County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2000, 7:49 AM EDT (11:49 UTC)
- Expired
- May 10, 2000, 8:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ulster County, NY
The radar
The Albany radar (KENX), 89 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS51 KALY 101149 SVRALB NYC111-101245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 749 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ULSTER COUNTY IN EAST CENTRAL NEW YORK * UNTIL 845 AM EDT * AT 738 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF ELLENVILLE...OR ABOUT 15 MILES EAST OF MONTICELLO...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTH OF NEW PALTZ AT 805 AM EDT OVER TILLSON AT 810 AM EDT 6 MILES SOUTH OF HURLEY AT 815 AM EDT 4 MILES SOUTH OF PORT EWEN...6 MILES SOUTH OF KINGSTON...7 MILES NORTH OF HAVILAND...8 MILES SOUTH OF LINCOLN PARK AT 820 AM EDT HAIL UP TO GOLFBALL SIZE IS EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. LAT...LON 4179 7448 4163 7439 4178 7380 4199 7391
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:10 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 10, 4:10 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 410 AM EDT WED MAY 10 2000 DISC...RUNNING LATE SO WL BE BRIEF. WORK ZONES ALREADY IN ALBADMALB. MODELS INDICATE INSTABILITY BY THIS AFTERNOON WILL BE NIL AS BACKDOOR CDFNT SLIPS SWWD FM NEW ENG AND BOUNDARY LAYER COOLS OFF SIGNIFICANTLY FROM THE LAST FEW DAYS. IN ADDITION...CDFNT TO OUR WEST WILL OCCLUDE AND PREVENT ANY RETURN OF THE UNSTABLE AIR LATER TODAY OR THIS EVENING...EVEN FOR A BRIEF TIME. SOME INSTABILITY LEFTOVER THIS MRNG AND SOME ELEVATED INSTABILITY POSSIBLE THIS AFTN AND EVE. AS A RESULT...WORDED FORECAST AS OCNL SHWRS/TSTMS TODAY... AND SHWRS LIKELY TNGT WITH A CHC OF TSTMS. NO THREAT FOR SVR TSTMS IN ANY ZONES. BACKDOOR CDFNT WL PRODUCE A LARGE TEMP CONTRAST ACRS THE FCST AREA WITH ERN ZONES AS MUCH AS 20 DEG COOLER THAN WRN ZONES. MODELS INDICATE MSTR WL MOVE OUT MORE QUICKLY SO WAS MORE OPTIMISTIC FOR THU AND THU NIGHT. FCST BCMG MSTLY SUNNY FOR THU WITH NO MENTION OF SHWRS...AND FCST MSTLY CLR FOR THU NIGHT. .ALY...NONE. MAGLARAS
In the hours before
Special weather statement, May 10, 5:50 AM EDT, 1 hour 59 minutes before
NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-MAZ001-CTZ001- 101630- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 550 AM EDT WED MAY 10 2000 ...COOLER AIR WILL BRING AN END TO THE THREAT OF SEVERE THUNDERSTORMS... COOLER AIR FILTERING INTO THE REGION FROM THE NORTHEAST WILL BRING AN END TO THE THREAT OF ANY SEVERE THUNDERSTORMS BY THIS AFTERNOON. HOWEVER...EARLY THIS MORNING...THE AIR MASS OVER THE REGION MAY STILL BE UNSTABLE ENOUGH TO PRODUCE ISOLATED SEVERE THUNDERSTORMS... ESPECIALLY TO THE SOUTH AND WEST OF ALBANY. AT 500 AM...TEMPERATURES HAD DIPPED INTO THE UPPER 40S AND 50S ACROSS SOUTHERN VERMONT...THE LAKE GEORGE SARATOGA REGION AND THE SOUTHERN ADIRONDACKS. THIS COOLER AIR WILL DRIFT SOUTHWARD DURING THE DAY...AND DISPLACE THE UNSEASONABLY HOT AND HUMID AIR MASS THAT HAS BEEN WITH US FOR THE PAST FEW DAYS. AS A RESULT...EVEN THOUGH SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGHOUT THE DAY...IT IS UNLIKELY THAT ANY THUNDERSTORMS WILL BE SEVERE DURING THIS AFTERNOON OR TONIGHT.
Local storm report, May 10, 6:24 AM EDT, 1 hour 25 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0623AM WED MAY 10 2000
GMSO WLSR QHQT QTRF APTS WAPT
01682 FILE 28 MONTGOMERY CO SO FONDA NY0280000 MAY 10-00
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: MONTGOMERY COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TN MINDEN - STHWY 5S
DATE AND TIME CONDITION STARTED: 05/10/00
EXTENT OF DAMAGE OR AREAS IN DANGER:
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED (X) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS (X) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS ( ) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
( ) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: FT PLAIN REPORTED PEA SIZE HAIL HEAVY RAIN AND THUNDER AND
LIGHTNING
AUTH PHONE : 518 853-5500
AUTH OFFICER JEFFREY HOWE
OPER - CONRAD,TIMOTHY C 0622The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:19 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 26 min |
| May 10, 7:26 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 64 min |
| May 10, 7:33 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 57 min |
| May 10, 8:41 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 49 min |
| May 10, 9:15 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 60 min |
| May 10, 9:48 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| May 10, 10:53 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 52 min |
| May 10, 11:16 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 52 min |
| May 10, 1:45 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 45 min |
| May 10, 1:48 PM EDT | Flash Flood Warning | ALY | Herkimer | 2 hr |
| May 10, 2:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 60 min |
| May 10, 4:30 PM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 5 hr |
| May 10, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 28 min |
| May 10, 5:20 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 25 min |
| May 10, 5:32 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 28 min |
| May 10, 5:51 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.